MAUDE Adverse Event Report: CORDIS CASHEL POWERFLEX EXTREME 8X4 80CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL POWERFLEX EXTREME 8X4 80CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4158040S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for analysis but has not yet been received.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
During initial inflation of an in stent dilation, the 8 x 40 mm powerflex extreme balloon catheter ruptured at eighteen rate burst pressure (18 atms).There was no patient injury.A competitor's balloon was used to complete the procedure.The balloon was removed from the patient and inspected.Contrast was used to verify that there were no remaining pieces left in the patient.The exam was completed with no further complications.The target lesion is the cephalic arch which was eighty percent (80%) stenosis.The user feels that the stent may have caused the balloon to rupture.The device was prep according to the instruction for use (ifu) with no difficulty noted.There were no difficulties removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.A competitor's contrast media and inflation device was used with an one to one ratio.The inflation device was successfully used with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or the guide catheter.There was no difficulty crossing the lesion.The catheter has never been in an acute bend.The product removed intact (in one piece) from the patient.The device is available for analysis.No other information was provided.
 
Additional Manufacturer Narrative
Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
During initial inflation of an in-stent dilation, the 8mm x 40mm powerflex extreme balloon catheter ruptured at eighteen atmospheres (18atm).There was no patient injury.A competitor's balloon was used to complete the procedure.The balloon was removed from the patient and inspected.Contrast was used to verify that there were no remaining pieces left in the patient.The exam was completed with no further complications.The target lesion is the cephalic arch which was eighty percent (80%) stenosed.The user feels that the stent may have caused the balloon to rupture.The device was prepped according to the instruction for use (ifu) with no difficulty noted.There were no difficulties removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.A competitor's contrast media and inflation device were used with a 1:1 ratio.The inflation device was successfully used with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or the guide catheter.There was no difficulty crossing the lesion.The catheter has never been in an acute bend.The product was removed intact (in one piece) from the patient.The device is available for analysis.No other information was provided.The product was not returned for analysis.A product history record (phr) review of lot 82159247 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.The vessel containing an implanted stent may have contributed to the reported event.Damage to balloon material may occur when attempting to cross a lesion with a stent already implanted.The stent struts can very easily damage balloon material if caution is not met when attempting to cross.Without the return of the device for analysis, it is difficult to draw a clinical conclusion between the device and the event reported.According to the safety information in the instructions for use ¿balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in-vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.

Brand Name
POWERFLEX EXTREME 8X4 80CM
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, tipperary 32575
EI  32575
MDR Report Key8692522
Report Number9616099-2019-03013
Device Sequence Number19326647
Product Code LIT
UDI-Device Identifier20705032001943
UDI-Public20705032001943
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K032737
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model Number4158040S
Device Catalogue Number4158040S
Device Lot Number82159247
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/17/2019
Supplement Date Received by Manufacturer06/12/2019
06/27/2019
Initial Report FDA Received Date06/12/2019
Supplement Report FDA Received Date06/13/2019
07/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight71